MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D1085413
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) procedure with a webster catheter.There was a hair present inside of the sterile packaging of the webster catheter.The webster catheter was replaced and the procedure continued.There was no patient consequence reported.Additional information was received.The issue was noticed before use and therefore, not used on the patient.If they have not already, they will ship back all the materials.
 
Additional Manufacturer Narrative
The picture was reviewed and no root cause can be determined.However, it was reported that the device is available for analysis.Therefore, once the device is received by the bwi product analysis lab, the evaluation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation on 15-aug-2024.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrioventricular nodal reentrant tachycardia (avnrt) procedure with a webster catheter.There was a hair present inside of the sterile packaging of the webster catheter.The webster catheter was replaced and the procedure continued.There was no patient consequence reported.The investigation was completed on 23-aug-2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection of the returned device was performed following bwi procedures.Visual inspection was performed and no foreign material was observed.However, according to the photo provided by customer, a foreign material-like a hair was observed inside the sterile package; however, further investigation could not be performed as the packaging was not returned for analysis.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The foreign material issue was confirmed based on the photo provided by the customer.The potential cause of the contamination issue cannot be established, since the packaging was not returned for analysis.The instructions for use contain (ifu) the following statement: the sterile packaging and catheter should be inspected prior to use.If the package or the catheter appears damaged, do not use.Contact your local biosense webster representative.During an internal review on 14-sep-2024, noted a correction to the 3500a initial under d4.Primary udi number as it should have been processed as (b)(4).Manufacturer¿s reference number: (b)(4).

Brand Name
WEBSTER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19982702
Report Number2029046-2024-02686
Device Sequence Number2760857
Product Code DRF
UDI-Device Identifier10846835010114
UDI-Public(01)10846835010114(17)270215(10)31257920M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K892265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD1085413
Device Lot Number31257920M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/15/2024
08/23/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date08/20/2024
09/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_SMARTABLATE GENERATOR
Patient SexUnknown